Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 24, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Oct 30, 2006, 3:54 AM CST for 18 counties in Nebraska. It took effect at Oct 30, 2006, 12:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 3:54 AM CST (09:54 UTC)
- In effect from
- Oct 30, 2006, 12:00 PM CST
- Expired
- Oct 31, 2006, 12:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Hastings, NE
Counties Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Valley County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 69 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3535 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGID 300954 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 354 AM CST MON OCT 30 2006 NEZ039>041-046>049-060>064-072>076-301800- /O.NEW.KGID.WI.Y.0024.061030T1800Z-061031T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER 354 AM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT CST TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE EXPECTED TO DEVELOP AFTER NOON TODAY. THE STRONG WINDS WILL THEN PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING TOWARDS MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO BE BETWEEN 30 TO 39 MPH...OR GUSTS WILL RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KB/CK
2 follow-up statements
000 WWUS73 KGID 301720 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1120 AM CST MON OCT 30 2006 NEZ039>041-046>049-060>064-072>076-310130- /O.CON.KGID.WI.Y.0024.061030T1800Z-061031T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER 1120 AM CST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING TOWARDS MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO BE BETWEEN 30 AND 39 MPH FOR AT LEAST ONE HOUR...OR GUSTS WILL RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
000 WWUS73 KGID 302102 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 302 PM CST MON OCT 30 2006 NEZ077-310500- /O.EXA.KGID.WI.Y.0024.000000T0000Z-061031T0600Z/ FILLMORE- INCLUDING THE CITY OF...GENEVA 302 PM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING TOWARDS MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO BE BETWEEN 30 AND 39 MPH FOR AT LEAST ONE HOUR...OR GUSTS WILL RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NEZ039>041-046>049-060>064-072>076-310500- /O.CON.KGID.WI.Y.0024.000000T0000Z-061031T0600Z/ VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY- INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY... ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY... GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN... HASTINGS...CLAY CENTER 302 PM CST MON OCT 30 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE EXPECTED TO PERSIST INTO THE EARLY EVENING BEFORE DIMINISHING TOWARDS MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE FORECAST TO BE BETWEEN 30 AND 39 MPH FOR AT LEAST ONE HOUR...OR GUSTS WILL RANGE BETWEEN 45 TO 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Oct 29, 2:21 PM CST, 13 hours 33 minutes earlier.
Area forecast discussion, Oct 29, 2:21 PM CST, 13 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 221 PM CST SUN OCT 29 2006 .SHORT TERM...EXTREMELY PLEASANT DAY TODAY WITH HIGHS NEAR 80 AT MOST LOCATIONS. SOME CIRRUS POSSIBLE TONIGHT BUT DOUBTFUL FOR MUCH MORE THAN SCATTERED CLOUDS. NAM/GFS SIMILAR IN TIMING OF FRONT MONDAY WITH COLD ADVECTION IN THE AFTERNOON. EXPECT STRONG WARM UP AHEAD OF THE FRONT WITH MIXING DOWN OF WARM AIR ALOFT DURING FRONTAL PASSAGE. AFTERNOON TEMPERATURES WILL LIKELY BE STEADY OR MAY FALL A BIT. STRONG NORTHWEST WINDS ENGULF THE CWFA BY EVENING...WITH NORTHERN AREAS NEAR ADVISORY CRITERIA. DOWNWARD MOMENTUM IS STRONG BUT ALIGN OF WINDS ABOVE 800MB NOT GREAT. MID SHIFT CAN COORDINATE. MUCH COOLER TUESDAY WITH HIGHS IN THE 40S AND PASSING HIGH CLOUDS. WINDS WILL BE NEARLY CALM BY TRICK OR TREAT TIME. .LONG TERM...12Z WEDNESDAY THROUGH SUNDAY...MAIN FORECAST CONCERNS WILL BE TEMPERATURES THROUGH THE PERIOD. COLD HIGH PRESSURE WILL BE IN CONTROL OF THE TEMPERATURES FOR THE FIRST PART OF THE FORECAST. EXPECT THAT HIGH TEMPERATURES WILL BE 10 TO 15 DEGREES BELOW NORMAL. BY FRIDAY THE TEMPERATURES START TO WARM AS WARM ADVECTION STARTS UP. FRIDAY AND SATURDAY WILL BE TRANSITION PERIODS AS THE WARMER AIR MOVES INTO THE REGION...BUT BY THE WEEKEND TEMPERATURES ARE EXPECTED TO REACH BACK ABOVE NORMAL. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && 05/JCB
Hazardous weather outlook, Oct 29, 2:31 PM CST, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 231 PM CST SUN OCT 29 2006 KSZ005>007-017>019-NEZ072>077-082>087-301200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-GOSPER-PHELPS- KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-WEBSTER- NUCKOLLS-THAYER- 231 PM CST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA SOUTH OF INTERSTATE 80...AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) NEZ039>041-046>049-060>064-301200- VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO- HALL-HAMILTON-YORK- 231 PM CST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA...ALONG AND NORTH OF INTERSTATE 80. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SUSTAINED NORTHWEST WINDS NEAR 30 MPH MAY OCCUR DURING THE AFTERNOON HOURS ON MONDAY. GUSTS COULD EXCEED 40 MPH FOR A TIME. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.